MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER
Model Number US3513054
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 02/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly ripped off.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore forced focus dilatation catheter with an unknown sheath was returned for evaluation.The catheter was noted to be stretched, and scoring wire was noted to be broken from the distal tip of the balloon.The distal tip was noted to be deformed.The unknown sheath that was returned was noted to be detached and deformed.No functional testing was performed due to the condition of the device.No evidence of balloon detachment was noted during the evaluation of the returned device.All the anomalies noted under microscopic observation.As a result, the investigation for the reported balloon detachment was unconfirmed because no balloon detachment was observed during the visual evaluation.The investigation for the reported difficulty removing the catheter from its sheath and the identified stretching of the catheter was confirmed as the returned catheter was noted to have stretch marks over the catheter shaft.The investigation was also confirmed for the identified scoring wire break, as these anomalies could be noted during the visual evaluation of the returned device.The investigation was also confirmed for identified distal tip deformation, as these anomalies could be noted during the visual evaluation of the returned device.A definitive root cause for the reported balloon detachment, reported difficulty removing the catheter from its sheath and the identified stretching of the catheter, identified scoring wire break and identified distal tip deformation could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 02/2024),.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly ripped off.It was further reported that catheter was allegedly difficult to remove from the introducer sheath.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRASCORE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16129087
Report Number2020394-2022-01056
Device Sequence Number3238850
Product Code PNO
UDI-Device Identifier00801741116742
UDI-Public(01)00801741116742
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS3513054
Device Catalogue NumberUS3513054
Device Lot NumberGFGN2672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown